Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Quad Cities, IA

June 17, 2014Iowa County, Keokuk County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2014, 2:33 AM CDT for Iowa County, Keokuk County, Washington County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 2:33 AM CDT (07:33 UTC)
Expired
Jun 17, 2014, 3:00 AM CDT
In force
27 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iowa County, IA, Keokuk County, IA, Washington County, IA

The radar

The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:01 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WUUS53 KDVN 170733
SVRDVN
IAC095-107-183-170800-
/O.NEW.KDVN.SV.W.0080.140617T0733Z-140617T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 AM CDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
  KEOKUK COUNTY IN SOUTHEAST IOWA...
  WESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 300 AM CDT

* AT 230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF LADORA TO KESWICK TO 6 MILES
  SOUTHWEST OF DELTA...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SIGOURNEY...HEDRICK...MARTINSBURG...NORTH ENGLISH...HAYESVILLE...
  WILLIAMSBURG...SOUTH ENGLISH...PARNELL...KINROSS...HARPER...
  RICHLAND...WELLMAN...WEBSTER...SIG-NOR FIELD AIRPORT...SIGOURNEY
  IOWA AIRPORT...LANCASTER...HOLBROOK...OLLIE...KEOTA AND TALLEYRAND.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.


&&

LAT...LON 4148 9234 4151 9234 4152 9230 4170 9230
      4168 9183 4146 9183 4116 9191 4116 9242
      4122 9242
TIME...MOT...LOC 0733Z 269DEG 43KT 4167 9213 4148 9220
          4126 9236

HAIL...<.75IN
WIND...60MPH

$$

SHEETS
2 follow-up statements
172 
WWUS53 KDVN 170751
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 AM CDT TUE JUN 17 2014

IAC095-107-183-170800-
/O.CON.KDVN.SV.W.0080.000000T0000Z-140617T0800Z/
WASHINGTON IA-KEOKUK IA-IOWA IA-
251 AM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
IOWA...EASTERN KEOKUK AND WESTERN WASHINGTON COUNTIES UNTIL 300 AM
CDT...

AT 250 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF OXFORD TO WELLMAN TO RICHLAND...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RICHLAND AND RUBIO.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 219 AND 224.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4135 9220 4144 9210 4169 9204 4168 9184
      4146 9183 4116 9191 4116 9230
TIME...MOT...LOC 0752Z 269DEG 43KT 4167 9182 4146 9186
          4121 9204

HAIL...<.75IN
WIND...60MPH

$$

SHEETS
590 
WWUS53 KDVN 170758
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 AM CDT TUE JUN 17 2014

IAC095-107-183-170808-
/O.EXP.KDVN.SV.W.0080.000000T0000Z-140617T0800Z/
WASHINGTON IA-KEOKUK IA-IOWA IA-
258 AM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA...EASTERN
KEOKUK AND WESTERN WASHINGTON COUNTIES WILL EXPIRE AT 300 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4135 9220 4144 9210 4169 9204 4168 9184
      4146 9183 4116 9191 4116 9230
TIME...MOT...LOC 0758Z 269DEG 43KT 4167 9172 4146 9176
          4121 9195

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:55 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 17, 12:55 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1255 AM CDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 1250 AM CDT TUE JUN 17 2014

THE FIRST STORM COMPLEX IS STARTING TO DECAY SOMEWHAT WHILE THE
NEXT ONE REMAINS IN WESTERN IOWA. BASED ON RADAR TRENDS...THERE IN
AN INFERRED ELEVATED BOUNDARY JUST SOUTH OF I-80. THUS MOST OF THE
PRECIPITATION OVERNIGHT WILL OCCUR NORTH OF I-80.

UPDATE ISSUED AT 548 PM CDT MON JUN 16 2014

WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING
TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM
WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR
SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW
IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND
INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE.

&&

.SYNOPSIS...
ISSUED AT 405 PM CDT MON JUN 16 2014

WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES
IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH
OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE
FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE
FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING
IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS
POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES
ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

FORECAST FOCUS ON SEVERE WEATHER THIS EVENING.

LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER
EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO
80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS
WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG
WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH
HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING
MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD
DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD
ROAR ACROSS OUR NORTHERN HALF OF THE CWA.

TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO
OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND
HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE
LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND
100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST
BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND.
THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL
BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS
ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON
WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100.
THEREAFTER READINGS SHOULD REMAIN IN THE 80S.

EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE
HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1250 AM CDT TUE JUN 17 2014

SEVERAL STORM COMPLEXES WILL MOVE ACROSS IOWA AND NORTHERN
ILLINOIS THROUGH 14Z/17. GENERALLY VFR CONDITIONS ARE EXPECTED
WITH POTENTIAL MVFR/IFR WITH ANY TSRA THAT IMPACTS A TAF SITE. AFT
14Z/17 VFR CONDITIONS ARE EXPECTED WITH INCREASED WINDS. NEW TSRA
ARE EXPECTED TO DEVELOP BY 00Z/18 THAT MAY IMPACT TAF SITES AFT
00Z/18.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...08
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 10:55 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
06/16/2014  M1.60 INCH       BENTON             IA   TRAINED SPOTTER

            STILL RAINING.

&&

TEO
Local storm report, Jun 16, 10:58 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       WSW QUASQUETON          42.39N 91.76W
06/16/2014  M1.81 INCH       BUCHANAN           IA   TRAINED SPOTTER

            TOTAL FELL IN 1 HOUR FROM 2130L TO 2225L. MINOR STANDING
            WATER VISIBLE IN FRONT PASTURE. NO WIND DAMAGE VISIBLE AT
            THIS TIME.

&&

TEO
Local storm report, Jun 16, 11:20 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1120 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HEAVY RAIN       1 ESE PEOSTA            42.44N 90.84W
06/16/2014  M1.01 INCH       DUBUQUE            IA   TRAINED SPOTTER

            STILL RAINING.

&&

TEO
Local storm report, Jun 16, 11:26 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1126 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
06/16/2014  E60.00 MPH       LINN               IA   TRAINED SPOTTER

            NEAR I380 AND 100. HEAVY RAIN

&&

TEO
Local storm report, Jun 16, 11:43 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1143 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             2 W CHARLIE HEATH MEMOR 40.58N 91.93W
06/16/2014  E0.25 INCH       CLARK              MO   TRAINED SPOTTER

            WINDS ESTIMATED 40 TO 45 REPORTED.

0217 PM     TSTM WND GST     2 W CHARLIE HEATH MEMOR 40.58N 91.93W
06/16/2014  E45.00 MPH       CLARK              MO   TRAINED SPOTTER

            PEA HAIL REPORTED.

0230 PM     HAIL             BONAPARTE               40.70N 91.80W
06/16/2014  E1.75 INCH       VAN BUREN          IA   LAW ENFORCEMENT

            TORRENTIAL RAIN ALSO.

0242 PM     TSTM WND GST     HILLSBORO               40.84N 91.71W
06/16/2014  E50.00 MPH       HENRY              IA   TRAINED SPOTTER

            ESTIMATED 45 TO 50 MPH. HAIL UP TO SIZE OF PING PONG.

0242 PM     HAIL             HILLSBORO               40.84N 91.71W
06/16/2014  E1.50 INCH       HENRY              IA   TRAINED SPOTTER

            WINDS ESTIMATED 45 TO 50 MPH.

0309 PM     TSTM WND GST     2 SW LOCKRIDGE          40.97N 91.78W
06/16/2014  E50.00 MPH       JEFFERSON          IA   TRAINED SPOTTER

            HAIL TO THE SIZE OF DIMES TO PENNIES.

0309 PM     HAIL             2 SW LOCKRIDGE          40.97N 91.78W
06/16/2014  E0.75 INCH       JEFFERSON          IA   TRAINED SPOTTER

            HAIL UP TO DIME TO PENNIES. WINDS TO 50 MPH.

0320 PM     HAIL             WAYLAND                 41.15N 91.66W
06/16/2014  E1.00 INCH       HENRY              IA   LAW ENFORCEMENT

0325 PM     HAIL             WAYLAND                 41.15N 91.66W
06/16/2014  M1.00 INCH       HENRY              IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

0332 PM     TSTM WND GST     2 E WASHINGTON          41.30N 91.65W
06/16/2014  E60.00 MPH       WASHINGTON         IA   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH. SMALL LIMBS DOWN.

0335 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
06/16/2014  M67.00 MPH       WASHINGTON         IA   AWOS

            AWOS MEASURED.

0335 PM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
06/16/2014  M1.10 INCH       CLARK              MO   TRAINED SPOTTER

0336 PM     HAIL             1 ESE WASHINGTON        41.30N 91.68W
06/16/2014  M0.50 INCH       WASHINGTON         IA   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

0355 PM     HAIL             RIVERSIDE               41.48N 91.57W
06/16/2014  M0.75 INCH       WASHINGTON         IA   PUBLIC

            1/2 TO 3/4 INCH HAIL. NEAR HILLS WINDS PICKED UP TO 40 TO
            50 MPH ESTIMATED. ON HWY 218 LOTS OF CARS ON THE SIDE OF
            ROAD WAITING FOR STORM TO PASS.

0400 PM     TSTM WND DMG     HILLS                   41.57N 91.54W
06/16/2014                   JOHNSON            IA   TRAINED SPOTTER

            WINDS 60 MPH WITH SMALL TREE LIMBS DOWN.

0400 PM     HAIL             WNW RIVERSIDE           41.48N 91.58W
06/16/2014  M0.50 INCH       WASHINGTON         IA   TRAINED SPOTTER

            1/4 TO 1/2 INCH HAIL. HEAVY RAIN OF 0.70 IN 20 MINUTES
            AND 40 TO 50 MPH WIND GUSTS.

0415 PM     HAIL             SE IOWA CITY            41.66N 91.54W
06/16/2014  E1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0415 PM     TSTM WND DMG     2 WSW IOWA CITY         41.65N 91.57W
06/16/2014                   JOHNSON            IA   TRAINED SPOTTER

            HEALTHY MAPLE TREE 2FT IN DIAMETER SNAPPED AT THE BASE.
            TIME ESTIMATED BASED ON RADAR.

0415 PM     HAIL             IOWA CITY               41.66N 91.54W
06/16/2014  E1.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            NORTHGATE DRIVE IOWA CITY.

0420 PM     HAIL             E IOWA CITY             41.66N 91.54W
06/16/2014  E0.75 INCH       JOHNSON            IA   PUBLIC

0421 PM     FUNNEL CLOUD     2 E WEST POINT          40.26N 91.15W
06/16/2014                   HANCOCK            IL   LAW ENFORCEMENT

            MOVING NORTH.

0421 PM     HAIL             SE IOWA CITY            41.66N 91.54W
06/16/2014  M1.75 INCH       JOHNSON            IA   TRAINED SPOTTER

            INTERSECTION OF HWY 6 AND SCOTT BLVD.

0422 PM     HAIL             2 ENE IOWA CITY         41.67N 91.51W
06/16/2014  E1.50 INCH       JOHNSON            IA   TRAINED SPOTTER

0424 PM     HAIL             IOWA CITY               41.66N 91.54W
06/16/2014  E1.00 INCH       JOHNSON            IA   PUBLIC

            PEA TO QUARTER SIZE HAIL STARTED 415PM. NEAR I-80 EXIT
            246.

0435 PM     HAIL             4 E BENTLEY             40.34N 91.04W
06/16/2014  E1.50 INCH       HANCOCK            IL   TRAINED SPOTTER

0442 PM     HAIL             LISBON                  41.92N 91.39W
06/16/2014  M0.50 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZE OR SLIGHTLY BIGGER.

0444 PM     HAIL             1 S MOUNT VERNON        41.91N 91.42W
06/16/2014  E1.00 INCH       LINN               IA   LAW ENFORCEMENT

0450 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
            MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
            2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
            DELAYED REPORT.

0455 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.

0455 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   EMERGENCY MNGR

            SEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER.

0459 PM     HAIL             3 SSW ANAMOSA           42.07N 91.30W
06/16/2014  E0.88 INCH       JONES              IA   TRAINED SPOTTER

0500 PM     HAIL             1 N MARTELLE            42.03N 91.36W
06/16/2014  M1.50 INCH       JONES              IA   EMERGENCY MNGR

            PING PONG SIZE HAIL ALONG WITH POWER LINES DOWN.

0501 PM     HAIL             5 ENE ANAMOSA           42.13N 91.18W
06/16/2014  E1.00 INCH       JONES              IA   TRAINED SPOTTER

0501 PM     TSTM WND GST     5 ENE ANAMOSA           42.13N 91.18W
06/16/2014  E60.00 MPH       JONES              IA   TRAINED SPOTTER

0503 PM     HAIL             1 W ANAMOSA             42.11N 91.29W
06/16/2014  M1.75 INCH       JONES              IA   TRAINED SPOTTER

            GOLF BALL SIZE LARGEST.

0505 PM     HAIL             ANAMOSA                 42.11N 91.28W
06/16/2014  E0.75 INCH       JONES              IA   TRAINED SPOTTER

            WINDS 30 TO 40 MPH WITH SOME HEAVY RAIN.

0505 PM     HAIL             W CENTRAL CITY          42.20N 91.52W
06/16/2014  E0.50 INCH       LINN               IA   TRAINED SPOTTER

            1/2 INCH OR LESS.

0505 PM     HAIL             ANAMOSA                 42.11N 91.28W
06/16/2014  E1.50 INCH       JONES              IA   LAW ENFORCEMENT

0505 PM     HAIL             2 SSW PRAIRIEBURG       42.21N 91.44W
06/16/2014  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            WINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL
            DURATIONI WAS 1 MIN.

0530 PM     HAIL             4 E HOPKINTON           42.34N 91.17W
06/16/2014  E1.00 INCH       DELAWARE           IA   PUBLIC

0530 PM     TSTM WND DMG     3 E HOPKINTON           42.34N 91.19W
06/16/2014                   DELAWARE           IA   PUBLIC

            LARGE TREE DOWN.

0530 PM     TSTM WND DMG     4 E HOPKINTON           42.34N 91.17W
06/16/2014                   DELAWARE           IA   PUBLIC

            SEVERAL TREE BRANCHES DOWN.

0913 PM     HAIL             1 NE HAZLETON           42.63N 91.89W
06/16/2014  M0.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

            VERY HEAVY RAIN.

0931 PM     TORNADO          N WINTHROP              42.47N 91.73W
06/16/2014                   BUCHANAN           IA   EMERGENCY MNGR

            160TH AND 187TH.

0937 PM     FUNNEL CLOUD     E DUNDEE                42.58N 91.55W
06/16/2014                   DELAWARE           IA   EMERGENCY MNGR

            EAST OF DUNDEE. PEA SIZE HAIL WITH HEAVY RAIN.

0939 PM     TSTM WND GST     1 N KEYSTONE            42.01N 92.20W
06/16/2014  E70.00 MPH       BENTON             IA   EMERGENCY MNGR

            ESTIMATED AT LEAST 70 MPH FROM KEYSTONE FIRE DEPARTMENT.

0946 PM     TSTM WND GST     2 W MANCHESTER          42.49N 91.50W
06/16/2014  M70.00 MPH       DELAWARE           IA   EMERGENCY MNGR

            FROM MANCHESTER FIRE DEPT RELAYED BY DELAWARE EMERGENCY
            MANAGEMENT.

0948 PM     TSTM WND GST     VAN HORNE               42.01N 92.09W
06/16/2014  M62.00 MPH       BENTON             IA   TRAINED SPOTTER

0949 PM     TSTM WND GST     9 S INDEPENDENCE        42.34N 91.89W
06/16/2014  E55.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

            ESTIMATED 50 TO 55 MPH WINDS ON HWY 150.

0950 PM     FLASH FLOOD      1 W INDEPENDENCE        42.47N 91.90W
06/16/2014                   BUCHANAN           IA   TRAINED SPOTTER

            STREETS ARE FLOODING DUE TO STORM SEWERS NOT KEEPING UP
            WITH THE HEAVY RAIN. ESTIMATED OVER AN INCH OF RAIN FELL
            SO FAR.

0953 PM     TSTM WND DMG     1 W VAN HORNE           42.01N 92.11W
06/16/2014                   BENTON             IA   EMERGENCY MNGR

            TREES AND POWER POLES DOWN 1 TO 2 MILES WEST.

0959 PM     TSTM WND GST     1 NW VAN HORNE          42.02N 92.10W
06/16/2014  E60.00 MPH       BENTON             IA   EMERGENCY MNGR

1000 PM     TSTM WND DMG     1 S EDGEWOOD            42.63N 91.40W
06/16/2014                   DELAWARE           IA   TRAINED SPOTTER

            TWO BUILDINGS ON FARM LOST. TREE AND POWER POLE DOWN.
            TIME BASED ON RADAR.

1010 PM     HEAVY RAIN       1 NW VAN HORNE          42.02N 92.11W
06/16/2014  M1.35 INCH       BENTON             IA   TRAINED SPOTTER

            DURATION OF 15 MINUTES.

1015 PM     HEAVY RAIN       URBANA                  42.22N 91.88W
06/16/2014  E1.25 INCH       BENTON             IA   TRAINED SPOTTER

            1.25 TO 1.49 INCHES IN 20 MINUTES. DELAYED REPORT.

1020 PM     TSTM WND GST     1 N FAIRFAX             41.94N 91.78W
06/16/2014  M72.00 MPH       LINN               IA   EMERGENCY MNGR

            80TH STREET AND HIGHWAY 30 NORTH OF FAIRFAX VIA FIRE DEPT
            RELAYED BY EMERGENCY MANAGER.

1028 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
06/16/2014  E60.00 MPH       LINN               IA   TRAINED SPOTTER

            NEAR I380 AND 100. HEAVY RAIN

1040 PM     HEAVY RAIN       WSW QUASQUETON          42.39N 91.76W
06/16/2014  M1.81 INCH       BUCHANAN           IA   TRAINED SPOTTER

            TOTAL FELL IN 1 HOUR FROM 2130L TO 2225L. MINOR STANDING
            WATER VISIBLE IN FRONT PASTURE. NO WIND DAMAGE VISIBLE AT
            THIS TIME.

1052 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
06/16/2014  M1.60 INCH       BENTON             IA   TRAINED SPOTTER

            STILL RAINING.

1118 PM     HEAVY RAIN       1 ESE PEOSTA            42.44N 90.84W
06/16/2014  M1.01 INCH       DUBUQUE            IA   TRAINED SPOTTER

            STILL RAINING.

&&

TEO
Special weather statement, Jun 17, 2:18 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 AM CDT TUE JUN 17 2014

IAZ040>042-051>053-063>065-067-076-077-087-170817-
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JEFFERSON-JOHNSON-JONES-
KEOKUK-LINN-MUSCATINE-WASHINGTON-
218 AM CDT TUE JUN 17 2014

...LINE OF THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAIN MOVING
INTO EASTERN IOWA...

AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JESUP TO 8 MILES
WEST OF VICTOR TO 36 MILES WEST OF HEDRICK...MOVING EAST AT 50 MPH.

* THUNDERSTORMS WILL BE NEAR...
  VICTOR...VINTON...VAN HORNE AND LUZERNE AROUND 230 AM CDT...
  INDEPENDENCE...LADORA...BLAIRSTOWN AND ROWLEY AROUND 240 AM CDT...
  WINTHROP AND WHAT CHEER AROUND 250 AM CDT...

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN IS EXPECTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR EAST CENTRAL IOWA.

LAT...LON 4151 9242 4152 9230 4222 9231 4230 9227
      4230 9207 4249 9208 4249 9083 4172 9122
      4105 9186 4104 9219 4116 9219 4116 9241
TIME...MOT...LOC 0713Z 269DEG 46KT 4241 9206 4172 9239
          4111 9295

SHEETS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:21 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware54 min
Jun 16, 8:35 PM CDTTornado WarningDVNBuchanan40 min
Jun 16, 9:14 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn61 min
Jun 16, 9:32 PM CDTTornado Warning Tornado observedDVNDelaware28 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque63 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn43 min
Jun 16, 10:02 PM CDTTornado WarningDVNBenton, Linn28 min
Jun 16, 10:13 PM CDTTornado WarningDVNBenton, Linn32 min
Jun 16, 10:27 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn63 min
Jun 17, 2:18 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more59 min
Jun 17, 3:02 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more58 min
Jun 17, 3:23 AM CDTSpecial Weather StatementDVNCedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more52 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott32 min
Jun 17, 3:36 AM CDTTornado WarningDVNScott24 min
Jun 17, 4:02 AM CDTSevere Thunderstorm WarningDVNClinton, Scott43 min
Jun 17, 3:00 PM CDTFlash Flood WatchDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more21 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.